MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Codes Filling Problem (1233); Leak/Splash (1354); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: respiratory therapist.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the patient had gotten up and the console began indicating that it was unable to fill and displayed negative numbers.Upon further inspection of the tubing, blood was seen in the helium line.The console was placed in standby mode and the respiratory therapist (rt) was called.The rt was able to clamp the tubing prior to the blood ever reaching the console.The iab was removed and a new iab was placed without issue.Approximately one day later, the second iab was removed after the patient received biventricular assist device (bivad) placement.There was no patient harm or adverse event reported.
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the patient had gotten up and the console began indicating that it was unable to fill and displayed negative numbers.Upon further inspection of the tubing, blood was seen in the helium line.The console was placed in standby mode and the respiratory therapist (rt) was called.The rt was able to clamp the tubing prior to the blood ever reaching the console.The iab was removed and a new iab was placed via left axillary without issue.Approximately one day later, the second iab was removed after the patient received biventricular assist device (bivad) placement.There was no patient harm or adverse event reported.First iab was inserted via right axillary.The insertion was reported to be axillary, which is not the method described in the device instructions for use.
 
Additional Manufacturer Narrative
Additional information - updated describe event or problem first iab was inserted via right axillary.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the exterior and interior of the catheter.Two catheter tubing kinks were observed at 39.9cm & 76.2cm respectively.Additionally, an inner lumen break within a kink was observed within the membrane at approximately 25.4cm from the iab tip.An underwater leak test of the balloon, y-fitting, extracorporeal tubing, extender tubing and catheter tubing was performed and a leak was detected at the inner lumen break site.The technician attempted to insert a 0.025¿ laboratory guidewire through the inner lumen and was found to be blood occluded.Unable to clear inner lumen.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed and allowed blood to leak into the membrane, causing the reported problem.Additionally, the occluded inner lumen could have caused the difficulty monitoring pressure.The evaluation confirmed the report problems.However, we are unable to determine when these failures may have occurred.Analysis of production (3331/213) - the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis (4109/213) - the review of the historical data was performed.Trend analysis (4110/213) - the overall complaint trend data for the period jun-19 through may-21 was reviewed.Communication/interviews: (4111/213) communication/interviews were performed to obtain all possible information.Reference complaint # (b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
MDR Report Key11982411
Report Number2248146-2021-00368
Device Sequence Number16892845
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000132559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/18/2021
09/02/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/06/2021
09/02/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT2WAVE CONSOLE/BIVENTRICULAR ASSIST DEVICE.; AUTOCAT2WAVE CONSOLE/BIVENTRICULAR ASSIST DEVICE.
Patient Age23 YR
Patient Weight43